Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Muscle twitching in the leg, low potassium levels, vitamin D deficiency

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Last night after I went to bed I noticed a fluttering feeling in my right calf. the feeling was in lower calf area on inside of leg but more toward the side not back. Today, I noticed the same fluttering feeling but is moved to right thigh on out side about 5 inches above the knee.
Posted Sun, 22 Apr 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Jasvinder Singh 19 minutes later
Hello,

Thanks for posting your query.

This fluttering feeling in the calf muscle can be due to muscle twitching, pinching of nerve or muscle spasm. It can be due to overextension of the muscles, overweight, prolonged standing during the day, dehydration or alterations in the balance of salts in the bloodstream (such as a high or low calcium, sodium or potassium level) or due to vitamin D deficiency. Rarely it can be due to neurological causes.

If there is any pain associated with this fluttering feeling then peripheral arterial disease is an urgent condition to be ruled out.

Follow these lifestyle measures for relief from symptoms. These include:

1)     Avoid prolonged standing throughout the day and take adequate rest by keeping your feet elevated.

2)     Take some multivitamin, multimineral supplements and get your vitamin D levels estimated.

3)     Eat a healthy diet and indulge in moderate exercises by joining a gym. If you are overweight then try losing some weight.

4)     If the symptoms persist then get a color Doppler of the peripheral arteries and a neurological examination done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor